Format

Send to

Choose Destination
Ann Pharmacother. 1995 Jan;29(1):25-9.

Continuous midazolam infusion for the management of morphine-induced myoclonus.

Author information

1
College of Pharmacy, University of New Mexico, Albuquerque 87131.

Abstract

OBJECTIVE:

To describe a patient with morphine-induced myoclonus treated with a continuous infusion of midazolam and continued morphine dose escalation.

DESIGN:

Single case report.

SETTING:

Delivery, monitoring, and titration of morphine and midazolam in the patient's home by a homecare agency.

RESULTS:

The use of high dosages of morphine (i.e., 500 mg/h) produced myoclonic spasms in this patient, which in turn resulted in increasing pain. To allow for continuation of effective analgesia and to control the myoclonic spasms, an infusion of midazolam was initiated and titrated. The midazolam infusion allowed for continuation of the morphine dosage and also permitted further dosage escalation. As morphine dosages were further escalated, it was also necessary to increase the midazolam infusion to control additional myoclonic spasms.

CONCLUSIONS:

Use of a concomitant midazolam infusion with high doses of morphine appears to be safe and is an effective means of controlling morphine-induced myoclonus. If further dosage increase of morphine are necessary in this setting, increases in the midazolam infusion also may be required.

PMID:
7711342
DOI:
10.1177/106002809502900105
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center